MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3505305M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.(b)(6).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that prior to implantation, a mentor tissue expander 250cc was found to be deflated while in preparation.No delays in surgery were reported.The patient underwent implantation with a mentor tissue expander 250cc, serial number (b)(4) as a replacement.
 
Additional Manufacturer Narrative
Device evaluation summary: the device was visually inspected and it was found with no apparent damage.Leak testing revealed a tear noted in the posterior aspect measuring approximately 0.2 cm.Microscopic examination of the edges of the rupture revealed parallel striations.The striations are consistent with markings made by a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during surgical procedures as this can result in rupture.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, it was noticed that type of reportable event was erroneously entered a serious injury.This event is a malfunction and the field has been updated.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1/28/2020, the mentor failure analysis lab received and processed the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8941830
Report Number1645337-2019-18066
Device Sequence Number19447538
Product Code LCJ
UDI-Device Identifier00081317002581
UDI-Public00081317002581
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2020
Device Model Number3505305M
Device Catalogue Number3505305M
Device Lot Number7374215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/02/2019
01/28/2020
02/21/2020
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date10/02/2019
02/19/2020
02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1